Alert archive / Michigan / Tornado Warnings in 2008
Tornado Warning 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this tornado warning at Jun 6, 2008, 5:17 PM EDT for Barry County, Calhoun County, Kalamazoo County, Michigan. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2008, 5:17 PM EDT (21:17 UTC)
- Expired
- Jun 6, 2008, 5:49 PM EDT
- In force
- 32 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Barry County, MI, Calhoun County, MI, Kalamazoo County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:18 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGRR 062117 TORGRR MIC015-025-077-062200- /O.NEW.KGRR.TO.W.0005.080606T2117Z-080606T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 517 PM EDT FRI JUN 6 2008 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN SOUTHEASTERN BARRY COUNTY IN SOUTHWEST MICHIGAN NORTHEASTERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN * UNTIL 600 PM EDT * AT 513 PM EDT...DOPPLER RADAR INDICATED A TORNADO. THIS TORNADO WAS LOCATED 4 MILES WEST OF GALESBURG...AND MOVING NORTHEAST AT 50 MPH. * THIS TORNADO WILL BE NEAR... MORROW LAKE BY 515 PM EDT... GALESBURG BY 520 PM EDT... AUGUSTA BY 525 PM EDT... LEVEL PARK BY 530 PM EDT... ST MARYS LAKE BY 535 PM EDT... IN ADDITION TO THE TORNADO THREAT...GOLF BALL SIZED HAIL AND DAMAGING WINDS OVER 75 MPH CAN ALSO BE EXPECTED IN THE FOLLOWING LOCATIONS... MORROW LAKE... GALESBURG... HOWLANDSBURG... YORKVILLE... GULL LAKE... AUGUSTA... FORT CUSTER... SPRINGFIELD... LEVEL PARK... BATTLE CREEK... BEDFORD... ST MARYS LAKE... PENNFIELD... BURLEIGH CORNERS... LACEY... ASSYRIA... IF YOU ARE IN THE PATH OF THIS TORNADO...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. LAT...LON 4257 8510 4231 8509 4224 8548 4233 8549 TIME...MOT...LOC 2117Z 240DEG 45KT 4230 8543 $$
3 follow-up statements
000
WWUS53 KGRR 062127
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
527 PM EDT FRI JUN 6 2008
MIC015-025-077-062200-
/O.CON.KGRR.TO.W.0005.000000T0000Z-080606T2200Z/
BARRY MI-KALAMAZOO MI-CALHOUN MI-
527 PM EDT FRI JUN 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
NORTHWESTERN CALHOUN...NORTHEASTERN KALAMAZOO AND SOUTHEASTERN BARRY
COUNTIES...
AT 522 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS
TORNADO WAS LOCATED 3 MILES NORTHWEST OF AUGUSTA...AND MOVING
NORTHEAST AT 60 MPH.
* THIS TORNADO WILL BE NEAR...
LACEY BY 535 PM EDT...
ASSYRIA BY 540 PM EDT...
IN ADDITION TO THE TORNADO THREAT...GOLF BALL OR GREATER SIZED HAIL
AND DAMAGING WINDS OVER 75 MPH CAN ALSO BE EXPECTED IN THE
FOLLOWING LOCATIONS...
YORKVILLE... HOWLANDSBURG... GALESBURG...
AUGUSTA... FORT CUSTER... SPRINGFIELD...
LEVEL PARK... BATTLE CREEK... BEDFORD...
ST MARYS LAKE... PENNFIELD... BURLEIGH CORNERS...
LACEY... ASSYRIA... MAPLE GROVE...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4245 8530 4245 8529 4257 8510 4250 8510
4249 8511 4248 8510 4231 8509 4229 8542
4234 8547
TIME...MOT...LOC 2127Z 235DEG 52KT 4240 8533
$$
NJJ000
WWUS53 KGRR 062138
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
538 PM EDT FRI JUN 6 2008
MIC025-077-062148-
/O.CAN.KGRR.TO.W.0005.000000T0000Z-080606T2200Z/
KALAMAZOO MI-CALHOUN MI-
538 PM EDT FRI JUN 6 2008
...THE TORNADO WARNING FOR NORTHWESTERN CALHOUN AND NORTHEASTERN
KALAMAZOO COUNTIES HAS BEEN CANCELLED...
SEVERE WEATHER HAD EITHER WEAKENED OR MOVED OUT OF THE AREA. STAY
TUNED FOR THE LATEST WEATHER INFORMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4257 8510 4252 8511 4250 8509 4250 8511
4247 8511 4246 8509 4243 8509 4243 8528
4246 8527
TIME...MOT...LOC 2138Z 235DEG 52KT 4248 8519
$$
MIC015-062200-
/O.CON.KGRR.TO.W.0005.000000T0000Z-080606T2200Z/
BARRY MI-
538 PM EDT FRI JUN 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN BARRY COUNTY...
AT 536 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS
TORNADO WAS LOCATED 3 MILES SOUTHWEST OF LACEY...AND MOVING NORTHEAST
AT 50 MPH.
* THIS TORNADO WILL BE NEAR...
LACEY BY 540 PM EDT...
IN ADDITION TO THE TORNADO THREAT...GOLF BALL OR GREATER SIZED HAIL
AND DAMAGING WINDS OVER 75 MPH CAN ALSO BE EXPECTED IN THE
FOLLOWING LOCATIONS...
LACEY... ASSYRIA...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4257 8510 4252 8511 4250 8509 4250 8511
4247 8511 4246 8509 4243 8509 4243 8528
4246 8527
TIME...MOT...LOC 2138Z 235DEG 45KT 4248 8519
$$
NJJ000
WWUS53 KGRR 062149
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
549 PM EDT FRI JUN 6 2008
MIC015-062159-
/O.CAN.KGRR.TO.W.0005.000000T0000Z-080606T2200Z/
BARRY MI-
549 PM EDT FRI JUN 6 2008
...THE TORNADO WARNING FOR SOUTHEASTERN BARRY COUNTY HAS BEEN
CANCELLED...
THE POSSIBLE TORNADO HAD WEAKENED AND MOVED OUT OF THE AREA. STAY
TUNED FOR THE LATEST WEATHER INFORMATION.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4257 8510 4252 8511 4250 8509 4250 8511
4247 8511 4246 8509 4243 8509 4243 8528
4246 8527
TIME...MOT...LOC 2149Z 235DEG 45KT 4256 8504
$$
NJJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Jun 6, 1:16 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 6, 1:16 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 116 PM EDT FRI JUN 6 2008 LATEST UPDATE...AVIATION... .SYNOPSIS...(441 AM EDT FRI JUN 6 2008) A COLD FRONT WILL MOVE INTO THE REGION LATER TODAY AND WILL RUN INTO THE WARM AND HUMID AIR MASS OVER THE REGION. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS...AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE WEATHER CONDITIONS WILL CALM DOWN BY MIDNIGHT TONIGHT AS THE COLD FRONT EXITS THE REGION. WE WILL REMAIN UNDER A MOIST AND UNSTABLE AIR MASS INTO THE WEEKEND. SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY...MAINLY NORTH OF INTERSTATE 96. && .SHORT TERM...(1100 AM EDT FRI JUN 6 2008) MAIN FOCUS WAS ON SEVERE WEATHER POTENTIAL TODAY AND THIS EVENING AS A COLD FRONT BUMPS INTO THE WARM AND MUGGY AIR MASS IN PLACE. THEN THE NEXT ISSUE WAS DETERMINING THE EXTENT OF THE PCPN CHANCES THROUGH THE WEEKEND. SEVERE WEATHER STILL REMAINS A DECENT POSSIBILITY INTO THIS AFTERNOON AND EVENING. WE ARE A BIT WORRIED ABOUT A REAL SOLID TRIGGER AS THE COLD FRONT THAT IS COMING IN WILL BE WEAKENING. WE WILL ALSO BE MISSING A FAVORABLE LOW LEVEL JET POSITIONING. THE FRONT HOWEVER WILL BE ACCOMPANIED BY STRONG H7 WINDS OF AROUND 50 KTS. THIS WILL LEAD TO RAPIDLY MOVING STORMS AND THE POTENTIAL FOR BOWING CELLS PRODUCING WIND DAMAGING. AN ISOLATED TORNADO CANNOT BE RULED OUT GIVEN THE HIGH VALUES OF HELICITY. FREEZING LEVELS ARE PROGGED TO DROP ALONG AND AHEAD OF THE FRONT...SO SOME LARGE HAIL WILL BE POSSIBLE IN STORMS CLOSER TO THE FRONT. THE MOST FAVORABLE WIND FIELDS CROSS THE SOUTHERN CWA...WHERE SEVERE STORMS WILL BE MOST LIKELY...AND WILL SHOW THIS IN THE GRIDS AND ZFP. THE TIME FRAME FOR SEVERE WEATHER APPEARS TO RUN FROM AS EARLY AS 17Z IN THE WESTERN CWA...AND EXITS THE SERN CWA BY 03Z. I/M NOT SURE HOW SOLID THE AREA OF STORMS WILL BE WITH THE FRONT GIVEN THE LACK OF A SOLID TRIGGER. SOME AREAS WILL PROBABLY MISS OUT ENTIRELY ON THE PCPN...SO HAVE REDUCED POPS TO HIGH CHANCE. THE RIGHT ENTRANCE REGION OF THE UPPER JET WILL BE OVERHEAD EARLY THIS EVENING WHICH SHOULD HELP SUSTAIN THE SCATTERED STORMS. THIS SUPPORT WANES QUICKLY AS THE FRONT ALSO EXIT THE CWA AROUND 03Z. WITH THE FRONT WASHING OUT OVER THE GREAT LAKES SCATTERED SHOWERS AND STORMS MAY LINGER OVERNIGHT...BUT THE SEVERE THREAT WILL BE OVER. TEMPERATURES THIS AFTERNOON ARE LIKELY TO REACH 90 AWAY FROM THE LAKESHORE SO I HAVE INCREASED VALUES BY SEVERAL DEGREES. SATURDAY SHOULD BEGIN QUIET...HOWEVER WITH DEWPOINTS LINGERING IN THE 65 TO 70 DEGREE RANGE WE WILL BECOME UNSTABLE BY AFTERNOON. WOULD EXPECT WIDELY SCATTERED SHOWERS AND STORMS BY EARLY TO MID AFTERNOON. ANOTHER COLD FRONT WILL PUSH INTO THE WESTERN GREAT LAKES LATE SUNDAY. THIS SHOULD PRODUCE MORE SCATTERED STORMS...MAINLY NORTH OF INTERSTATE 96. && .LONG TERM...(1133 AM EDT FRI JUN 6 2008) (MONDAY THROUGH FRIDAY) SOUTHWEST FLOW ALOFT WILL BE IN PLACE AT THE BEGINNING OF THE LONG TERM ON MON. SFC FRONT WILL BE TRYING TO DROP SOUTH THROUGH THE AREA...BUT WILL HAVE A HARD TIME INITIALLY AS THE FRONT IS NEARLY PARALLEL TO THE UPPER FLOW. WAVES OF LOW PRESSURE WILL LIKELY MOVE ALONG THE FRONT AND THROUGH THE AREA. WITH ENOUGH INSTABILITY... SEVERE WEATHER WILL BE POSSIBLE WITH DECENT MID LEVEL WINDS OVERHEAD. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE POSSIBLE TRAINING OF CONVECTIVE SYSTEMS. MODELS INDICATE THAT A STRONG ENOUGH PIECE OF ENERGY WILL RIDE NORTHEAST THROUGH THE AREA MON NIGHT AND TUE...AND ALLOW FOR GOOD PUSH OF THE FRONT TO THE SOUTH. WE WILL KEEP IN POPS THROUGH TUE NIGHT AS THE UPPER TROUGH DOES NOT PASS UNTIL THEN. SOME COOLER AND SOMEWHAT DRIER AIR WILL MOVE IN TEMPORARILY. SHORT WAVE RIDGING AND HIGH PRESSURE AT THE SFC WILL BUILD IN FOR THE WED THROUGH THU TIME FRAME. BEGINNING LATE THU AND THU NIGHT...THE NEXT PIECE OF ENERGY WILL ROUND THE BASE OF THE TROUGH AND HEAD NORTHEAST TOWARD THE WRN GREAT LAKES. THIS WILL PUSH THE SFC FRONT INTO THE AREA...AND BRING WARMER AND HUMID AIR IN...ALONG WITH THE CHANCE OF MORE SHOWERS AND STORMS. && .MARINE...(1100 AM EDT FRI JUN 6 2008) A SMALL CRAFT ADVISORY WILL BE CONTINUED THIS AFTERNOON AS SOUTH WINDS TO 30 KNOTS WILL STIR UP CHOPPY WAVES. I DID ADD THAT WINDS AND WAVES WILL BE HIGHER NEAR ANY THUNDERSTORMS. THE WINDS WILL DECREASE TONIGHT AS THE FRONT EXITS. WAVE ACTION WILL DIMINISH FROM SOUTH TO NORTH OVERNIGHT. IT WILL REMAIN BREEZY SATURDAY AND SATURDAY NIGHT...HOWEVER THE RELATIVE COOL WATERS WILL PRODUCE A STABLE LAYER OVER THE LAKE. SO WAVES SHOULD RANGE 1 TO 3 FEET OVER THE SOUTHERN END...AND 2 TO 4 FEET ELSEWHERE. && .AVIATION...(116 PM EDT FRI JUN 6 2008) MAINLY CLEAR SKIES IN PLACE THIS MORNING ARE NOW CLOUDING OVER AS HIGH CLOUDS ARE MOVING IN...AND SOME CUMULUS DEVELOPMENT IS TAKING PLACE. WE ARE EXPECTING THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND MOVE THROUGH MOST OF THE TAF SITES DURING THE 20-00Z TIME FRAME. STRONGER WIND GUSTS LOOK LIKE THE MAIN THREAT WITH LOWER CEILINGS AND VISIBILITIES. THE ONLY SITE THAT MAY NOT SEE CONVECTION WOULD BE KMKG WITH THE LAKE INFLUENCE THERE DUE TO THE SW WINDS OFF OF THE LAKE. WE HAVE MENTIONED VCTS FOR NOW THERE...AND WILL UPDATE AS NEEDED IF THUNDER APPROACHES. ONCE LINE OF STORMS MOVES THROUGH LATE THIS AFTERNOON/EARLY THIS EVENING...AREA SHOULD SEE A BREAK IN THE PCPN. RAINFALL FROM THE STORMS COMBINED WITH A MOIST AIR MASS STILL IN PLACE LOOKS TO BRING SOME REDUCED VISIBILITIES WITH BR OVERNIGHT TONIGHT. FOR NOW HAVE GONE WITH MVFR CONDITIONS...HOWEVER IFR CAN NOT BE RULED OUT. BR/HZ WILL MIX OUT THEN TOMORROW MORNING...LIKELY LIFTING INTO A SCT CUMULUS DECK. SOME SHOWERS ARE POSSIBLE TOMORROW AFTERNOON...BUT MOST OF THESE SHOULD HOLD OFF UNTIL AFTER 18Z. && .HYDROLOGY...(441 AM EDT FRI JUN 6 2008) THE SCATTERED NATURE OF THE PCPN SHOULD RESULT IN MINIMAL EFFECT ON AREA RIVERS. HOWEVER WITH THE JUICY AIR MASS...PWAT VALUES AROUND 1.50 INCHES...SOME HEAVY DOWNPOURS ARE LIKELY. THIS COULD RESULT IN LOCALIZED URBAN AND SMALL STREAM FLOODING. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY THROUGH THIS EVENING ST JOSEPH TO HOLLAND. SMALL CRAFT ADVISORY HOLLAND TO MANISTEE THROUGH LATE TONIGHT. && SYNOPSIS: JK SHORT TERM: JK/MJS LONG TERM: NJJ MARINE JK/MJS AVIATION: NJJ HYDROLOGY: JK
Hazardous weather outlook, Jun 6, 12:35 PM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1235 PM EDT FRI JUN 6 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-071115- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1235 PM EDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT COMING THROUGH SOUTHWEST MICHIGAN THIS EVENING WILL BRING WITH IT A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHWEST MICHIGAN THIS AFTERNOON INTO THIS EVENING. LARGE HAIL...DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEFLY VERY HEAVY RAINFALL ARE POSSIBLE FROM THE STRONGEST THUNDERSTORMS. AN ISOLATED TORNADO IS POSSIBLE. AREAS EAST OF US-131 AND SOUTH OF I-96 BETWEEN 4 PM AND 10 PM IS WHERE AND WHEN THE GREATEST RISK OF THESE HAZARDS ARE. MOST AREAS SHOULD SEE THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY THIS EVENING AS LINE OF STRONG THUNDERSTORMS MOVES EAST WITH THE COLD FRONT. IN ADDITION MANY LOCATIONS SHOULD SEE WINDS GUSTING AROUND 40 MPH THIS AFTERNOON...EVEN WITHOUT ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER FRONTAL SYSTEM WILL BRING THE CHANCE OF STRONG TO SEVERE STORMS SUNDAY INTO EARLY MONDAY MORNING. A STORM SYSTEM WILL THEN RIDE ALONG THAT SAME FRONT MONDAY INTO TUESDAY CONTINUING THE CHANCE OF THUNDERSTORMS. HEAVY RAINFALL THAT MAY RESULT IN LOCAL URBAN AND SMALL STREAM FLOODING IS MORE THAN POSSIBLE DURING THAT TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING AND ALSO MAY BE NEED LATER SUNDAY. LMZ844>849-071115- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1235 PM EDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO 30 KNOTS WINDS OVER THE NEAR SHORE WATERS INTO THIS EVENING WILL BUILD WAVES TO AS HIGH AS 5 FEET. WAVES OF THAT HEIGHT POSE A DANGER TO SMALL WATER CRAFT. THOSE SWIMMING NEAR THE BEACH WILL HAVE A RIP CURRENT RISK. ADDITIONAL THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EARLY TONIGHT AS A WARM FRONT MOVES NORTH THROUGH LOWER MICHIGAN. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THESE STORMS WILL BE MOVING TO THE NORTHEAST AROUND 30 MPH AND MAY CONTAIN WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE STORMS ARE EXPECTED SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING AND ALSO MAY BE NEED LATER SUNDAY. WDM MJS
In the hours before
Local storm report, Jun 6, 4:35 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
435 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL DOWLING 42.52N 85.25W
06/06/2008 E0.25 INCH BARRY MI TRAINED SPOTTER
&&
GWETZELLocal storm report, Jun 6, 4:44 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
444 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL SHERIDAN 43.21N 85.07W
06/06/2008 E0.25 INCH MONTCALM MI PUBLIC
SMALL HAIL AND LIMBS DOWN.
0442 PM HAIL COOPER 42.38N 85.57W
06/06/2008 E0.75 INCH KALAMAZOO MI EMERGENCY MNGR
HAIL AND ESTIMATED 60 MPH WIND GUST.
&&
GWETZELLocal storm report, Jun 6, 5:00 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
500 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL HICKORY CORNERS 42.44N 85.38W
06/06/2008 M0.25 INCH BARRY MI CO-OP OBSERVER
NEAR ONE HALF INCH OF RAIN IN 15 MINUTES.
&&
GWETZELLocal storm report, Jun 6, 5:13 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
513 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 2 S SUNFIELD 42.73N 84.99W
06/06/2008 EATON MI EMERGENCY MNGR
SILO TOPPLED.
&&
GWETZELLocal storm report, Jun 6, 5:15 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
515 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG MULLIKEN 42.76N 84.90W
06/06/2008 EATON MI TRAINED SPOTTER
TREES AND WIRES DOWN.
0510 PM HAIL 1 N NASHVILLE 42.62N 85.09W
06/06/2008 E0.75 INCH BARRY MI TRAINED SPOTTER
&&
OSTUNOLocal storm report, Jun 6, 5:16 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
516 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 4 W PORTAGE 42.20N 85.67W
06/06/2008 E1.75 INCH KALAMAZOO MI COUNTY OFFICIAL
NEAR THE INTERSECTION OF US 131. ESTIMATED WINDS TO 55
MPH.
&&
GWETZELThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:57 PM EDT | Special Weather Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 78 min |
| Jun 6, 2:08 PM EDT | Special Marine Warning | GRR | 82 min | |
| Jun 6, 2:45 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Oceana | 47 min |
| Jun 6, 2:56 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Ionia, Isabella, Kalamazoo, Kent and 4 more | 79 min |
| Jun 6, 3:24 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Newaygo | 51 min |
| Jun 6, 3:33 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kalamazoo, Kent, Van Buren | 57 min |
| Jun 6, 3:38 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Clare, Ionia, Isabella, Kent, Mecosta and 4 more | 52 min |
| Jun 6, 3:50 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 55 min |
| Jun 6, 4:01 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Osceola | 26 min |
| Jun 6, 4:05 PM EDT | Tornado Warning | GRR | Lake, Osceola | 40 min |
| Jun 6, 4:09 PM EDT | Severe Thunderstorm Warning | GRR | Clare | 36 min |
| Jun 6, 4:13 PM EDT | Tornado Warning | GRR | Barry, Kalamazoo, Van Buren | 41 min |
| Jun 6, 4:18 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 4 more | 72 min |
| Jun 6, 4:23 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Gratiot, Ionia, Isabella, Montcalm | 61 min |
| Jun 6, 4:40 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 65 min |
| Jun 6, 5:13 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Kalamazoo | 47 min |
| Jun 6, 5:20 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Clinton, Eaton, Gratiot, Ingham, Jackson | 40 min |
| Jun 6, 5:22 PM EDT | Tornado Warning | GRR | Clinton | 25 min |
| Jun 6, 5:29 PM EDT | Special Marine Warning | GRR | 91 min | |
| Jun 6, 5:31 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 3 more | 74 min |
| Jun 6, 5:48 PM EDT | Special Weather Statement | GRR | Muskegon, Oceana | 42 min |
| Jun 6, 5:51 PM EDT | Tornado Warning | GRR | Calhoun, Kalamazoo | 39 min |
| Jun 6, 6:39 PM EDT | Special Weather Statement | GRR | Lake, Osceola | 66 min |
| Jun 6, 6:44 PM EDT | Severe Thunderstorm Warning | GRR | Ingham, Jackson | 32 min |
| Jun 6, 7:23 PM EDT | Special Weather Statement | GRR | Lake, Mecosta, Newaygo, Osceola | 67 min |
| Jun 6, 7:50 PM EDT | Special Weather Statement | GRR | Mason, Muskegon, Oceana | 55 min |
| Jun 6, 7:52 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Mecosta, Osceola | 53 min |
| Jun 6, 7:53 PM EDT | Special Weather Statement | GRR | Calhoun, Jackson, Kalamazoo | 67 min |
Nearby
Tornado Warnings in Michigan, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.